Florida, 2005Hail in Florida, June 16, 2005
June 16, 2005 · NWS MFL · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 16, 1:24 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 16, 1:24 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT THU JUN 16 2005
.DISCUSSION...EASTERN U.S. TROUGH WILL DIG SOUTH OVER THE NEXT FEW
DAYS. RESULTING WESTERLY STEERING FLOW OVER SOUTH FLORIDA WILL
HELP INCREASE CHANCES FOR SHOWERS/STORMS EAST COAST ZONES. SURFACE
PRESSURE GRADIENT WILL REMAIN VERY WEAK ALLOWING FOR DEVELOPMENT OF
ACTIVE SEABREEZES EACH DAY. MODELS INDICATING A DECREASE IN
PRECIPITABLE WATER ACROSS THE REGION ON SATURDAY AND GFS MOS
GUIDANCE SHOWING ONLY 30 PERCENT POPS. WILL KEEP FORECAST POPS
SLIGHTLY HIGHER GIVEN DEEP TROUGHING AND ACTIVE SEABREEZES.
TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
WEEKEND. UPPER TROUGH FLATTENS A BIT NEXT WEEK...BUT FOR THE MOST
PART REMAINS NEARBY MAINTAINING NORTHWEST STEERING FLOW OVER SOUTH
FLORIDA. SURFACE RIDGE WILL BUILD BACK OVER FLORIDA PRODUCING
EASTERLY FLOW LOWER LEVELS. DIFFICULT TO PREDICT AT THIS TIME
FAVORED AREAS FOR PRECIPITATION IN THIS REGIME. WILL KEEP
SCATTERED POPS ALL ZONES THROUGH THURSDAY. TEMPERATURES WILL
REMAIN ABOUT NORMAL.
&&
.MARINE...WINDS/SEAS WILL REMAIN LIGHT INTO EARLY NEXT WEEK. NO
HIGHLIGHTS.
&&
.FIRE WEATHER...NO PROBLEMS/CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 91 76 91 / 20 50 20 40
FORT LAUDERDALE 76 91 76 90 / 20 50 20 40
MIAMI 76 92 76 91 / 20 50 20 40
NAPLES 77 89 76 89 / 10 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 11:02 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT THU JUN 16 2005
FLZ063-066>068-070>075-171600-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
1158 AM EDT THU JUN 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER INTERIOR
AND EASTERN PORTIONS OF SOUTH FLORIDA THIS AFTERNOON. STORMS WILL
BE SLOW MOVING AND CAPABLE OF LOCALLY HEAVY RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
FLZ069-171600-
WESTERN COLLIER-
1158 AM EDT THU JUN 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 16, 2:56 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT THU JUN 16 2005
FLZ074-162045-
DADE METROPOLITAN-
356 PM EDT THU JUN 16 2005
AT 354 DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS WITH WIND GUST
TO 50 MPH JUST NORTH OF HOMESTEAD AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL MOVE OVER U.S. 1 AND INTO GOULDS...CUTLER RIDGE AND
PERRINE.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Hail, Broward
- When
- June 16, 4:57 PM EST
- Where
- Broward County, Davie
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.067, -80.233
A SKYWARN spotter saw nickel-size hail on Flamingo Road. The Goodyear Blimp crashed while in the vicinity of a strong thunderstorm near Coral Springs.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Oklahoma, June 16 to 19, 2005$1.3 million · 2.75 in hail · 135 events
- Hail in Kansas, June 16, 2005$1.3 million · 2.75 in hail · 3 events
- Hail and Heavy Rain in Nebraska, June 16 to 17, 2005$1.0 million · 1 in hail · 5 events
- Tornadoes and Hail in Kansas, June 16, 2005F1 · 70 events
- Flash Flood in New York, June 16, 2005$500,000 · 1 event
- Flash Flood and Hail in New Mexico, June 16, 2005$400,000 · 2.5 in hail · 5 events
- Flooding in New York, June 16 to 17, 2005$260,000 · 4 events
- Hail and Damaging Winds in Florida, June 16, 2005$190,000 · 1 in hail · 6 events
- Flash Flood in New York, June 16, 2005$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 16, 2005$50,000 · 1.75 in hail · 10 events
- Lightning Strike in Alabama, June 16, 2005$48,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 16, 2005$27,000 · 1.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454172.